Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can sensitive scalp, numbness in feet and hot flashes be signs of multiple sclerosis?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am wondering if I have MS. At the beginning of last year I had a very sensitive scalp on one side which lasted for a few months. I was also waking up with pain in my arms and a hand that I couldn't close for a while because it felt swollen. My feet felt tight too when I got up. However I had just started peri-menopause and was having extreme hot flashes so I thought it was all combined. But for the last few months I have had numb toes on both feet, strange sensations in my legs and sometimes they have felt extremely fatigued when I have gone for a walk. Now I have twingy pains in arms and legs that aren't too intense but sometimes my legs feel restless at night. I have felt tired but I assumed that was because of hot flashes waking me in the night which still happens with varying degrees of intensity over the last year. Today I feel very heavy in my body. My feet have odd sensations and sometimes are a bit tender to walk on. My liitle finger on my left hand feels numb or weird.
Posted Thu, 6 Feb 2014 in Brain and Spine
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer: Can be due to Vitamin B 12 or D3 deficiency Detailed Answer: Hello, Thanks for posting your query. I can understand your concern for these symptoms. From your symptoms it looks like parasthesia of the limbs and anxiety attacks. Anxiety and panic attacks can also cause parasthesia or numbness. Many causes of such sensations in the body are there. These include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 or Vitamin D3 can also cause these symptoms. Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: Can sensitive scalp, numbness in feet and hot flashes be signs of multiple sclerosis? 6 hours later
Thanks for your reply. I probably didn't tell you all my medical history sorry. I am taking B12. My blood sugar is fine and my thyroid hormones are monitored and have been stable. I have also been taking some D3 lately and trying to get in the sun. I have also had two iron injections in the last two months to try to get my ferritin levels up that have been chronically low for about 20 years even though my hemoglobin levels have been normal in the hope of getting more energy. I have also had an xray of my back and that showed nothing abnormal at the end of last year. So do you think that by process of elimination that my numb feet and pains in my arms and legs and fatigue might be due to MS? I have had a fairly stressful time of things in the last year especially but could nerves and stress reactions really give me numbness?
Answered by Dr. Praveen Tayal 18 hours later
Brief Answer: Likely to be MS. Detailed Answer: Hello. Thanks for writing again. Since all other possibilities have been ruled out and you are already taking the proper supplements the numbness is likely to be due to MS. Stress is not likely to cause a persistent numbness. You can consult a neurologist for confirmation of diagnosis and proper treatment. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor